Winter Storm, Livingston
- When
- January 9, 4:00 PM EST to January 10, 8:00 PM EST
- Where
- Livingston forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.603, -83.911 (the zone’s center; the record gives no point)
A strong low pressure system tracked east along the Ohio River, producing 6 to 9 inches of snow along and south of M-59. Snowfall totals quickly tapered off north of M-59.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A strong low pressure system tracked east along the Ohio River, producing 6 to 9 inches of snow along and south of M-59. Snowfall totals quickly tapered off north of M-59. Here are some of the higher snowfall totals reported:|Ann Arbor (Washtenaw) 7.9 inches.|Auburn Hills (Oakland) 7.0 inches.|Brighton (Livingston) 9.0 inches.|Carleton (Monroe) 8.5 inches.|Ferndale (Oakland) 9.0 inches.|Maybee (Monroe) 8.4 inches.|Riverview (Wayne) 8.7 inches.|South Lyon (Oakland) 9.0 inches.|Warren (Macomb) 6.0 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jan 9, 1:05 PM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
105 PM EST FRI JAN 9 2009
.UPDATE...
THE MORNING MODEL GUIDANCE ARRIVED WITH MUCH OF THE SOLUTIONS
SUPPORTING THE INHERITED FORECAST. ONLY TANGIBLE ALTERATIONS WERE
TO SOLIDIFY CATEGORICAL POPS FOR THIS AFTERNOON IN LIGHT OF THE
OBSERVATIONAL EVIDENCE...AND CONTRACTED THE VALUES OF THE
FORECASTED SNOWFALL ACCUMULATIONS PER DOMINANT FRONTAL FORCING.
DID FRESHEN THE WORDING OF THE WINTER WEATHER MESSAGE...WHILE
LEAVING THE FORECASTED AMOUNTS THE SAME. NEEDS TO BE STRESSED WITH
THIS SYSTEM THAT A SHARP SOUTH TO NORTH SNOWFALL GRADIENT WILL BE
MEASURED WITH THIS SYSTEM.
&&
.PREV DISCUSSION...ISSUED 1212 PM EST FRI JAN 9 2009
AVIATION...
IFR WITH PERIODS OF LIFR (MAINLY KDTW) SNOW OVERSPREADING THE DETROIT
TAFS THIS AFTERNOON...CONTINUING RIGHT THROUGH TOMORROW MORNING.
AS ONE GOES NORTH...CONDITIONS WILL BE DRAMATICALLY
IMPROVED...WITH BORDERLINE MVFR/VFR CEILINGS AT FNT/MBS IMPROVING
TO VFR CONDITIONS FOR AN EXTENDED PERIOD THIS EVENING AT MBS.
WINDS WILL BE LIGHT AND VARIABLE THROUGH THIS EVENING...TRENDING
TO AN NORTHEAST COMPONENT (ALLOWING MVFR LAKE STRATUS AT MBS/FNT
TO RETURN BY TOMORROW MORNING)...AS SURFACE LOW PRESSURE TRACKS
ALONG THE OHIO RIVER. SURFACE NORTHEAST WINDS WILL INCREASE
TOMORROW...REACHING AT LEAST 10 KNOTS WITH SLIGHTLY HIGHER
GUSTS...AS THE SNOW COMES TO AN END DURING THE DAY.
PREV DISCUSSION...ISSUED 358 AM EST FRI JAN 9 2009
SHORT TERM...TODAY
DO NOT PLAN ON ANY SIGNIFICANT CHANGES TO THE FORECAST TODAY AS
ISENTROPIC LIFT INCREASES IN ADVANCE OF A LEAD SHORTWAVE EJECTING
OUT OF THE DEVELOPING STORM SYSTEM OVER THE ROCKIES/PLAINS. THIS
WILL BRING AN AREA OF LIGHT SNOW INTO THE AREA THIS AFTERNOON TO
REPLACE THE LEFTOVER LAKE EFFECT SNOW SHOWERS STILL FILTERING INTO
THE AREA FROM LAKE MICHIGAN. THIS AREA OF SNOW HAS ALREADY TAKEN
SHAPE OVER THE MID/UPPER MISSISSIPPI VALLEY...SO NOW JUST WAITING
FOR IT TO WORK INTO SOUTHEAST MICHIGAN.
THIS WILL BE THE INITIAL SALVO IN AN EXTENDED SNOW EVENT THAT WILL
BE COVERED MAINLY IN THE LONG TERM PORTION OF THE FORECAST FROM
TONIGHT INTO SATURDAY. THIS WHOLE EVENT HAS PROMPTED AN UPGRADE OF
THE WINTER STORM WATCH TO A WINTER STORM WARNING FOR THE SOUTHERN
FOUR CWA COUNTIES AND A WINTER WEATHER ADVISORY FOR THE M 59
COUNTIES. THESE AREAS WILL RECEIVE THE MOST PERSISTENT LIGHT SNOW
WITH THIS LEAD AREA OF SNOW...RECEIVING 1 TO 2 INCHES OF POWDERY
SNOW. A DUSTING TO AN INCH WILL BE POSSIBLE UP TO I 69...WITH ONLY A
LIGHT DUSTING EVEN FURTHER NORTH.TEMPERATURES WILL REMAIN IN THE 20S
TODAY WITH LIGHT WINDS.
LONG TERM...THIS AFTERNOON THROUGH NEXT THURSDAY
FAIRLY CONSISTENT TRENDS SEEN ON NEW 00Z MODELS HAVE LED TO SOME
ADJUSTMENTS TO THE APPROACHING SNOW EVENT. THE NAM/GFS/ECMWF HAVE
TRENDED TOWARDS THE UKMET WHICH SHOWS A WEAKER AND MORE ELONGATED
TROUGH PUSHING EAST ACROSS THE PLAINS ON FRIDAY NIGHT. THIS IS
LIKELY DUE TO BETTER SAMPLING OF TWO DISTINCT SHORTWAVES SEEN OVER
THE WESTERN UNITED STATES...ONE OF WHICH WILL END UP LAGGING BACK
TOWARDS THE FOUR CORNERS REGION INTO SATURDAY MORNING. THIS VARIES
FROM THE 12Z/08 ECMWF WHICH WAS MORE PHASED WITH A DEEPER AND MORE
COMPACT TROUGH SWINGING THROUGH THE PLAINS...AND THEREFORE A
STRONGER SURFACE LOW GETTING PULLED UP ACROSS THE NORTHERN OHIO
VALLEY. WILL LEAN THE FORECAST TOWARDS A GFS/UKMET BLEND WHICH
FAVORS AN INVERTED TROUGH PUSHING NORTH INTO ILLINOIS ON
FRIDAY...FOLLOWED BY A SURFACE LOW TRACK ALONG THE OHIO RIVER ON
SATURDAY. THIS SURFACE LOW TRACK IS QUITE A BIT FURTHER SOUTH THAN
PREVIOUSLY EXPECTED WHICH SHIFTS THE CORRIDOR OF HEAVIEST SNOW TO
THE SOUTH.
SNOW WILL DEVELOP ON FRIDAY AFTERNOON AS THE ELEVATED WARM FRONT
BEGINS TO LIFT NORTH. A NARROW RIBBON OF STRONG ISENTROPIC ASCENT
WITH LOW CONDENSATION PRESSURE DEFICITS SETS UP ACROSS EXTREME
SOUTHEAST MICHIGAN DURING THE AFTERNOON. THIS BAND OF SNOW IS
EXPECTED TO REMAIN QUITE STATIONARY ACROSS THE SOUTH AS THE
925-700MB BAROCLINIC ZONE CONTRACTS AHEAD OF THE DEEPENING TROUGH
AND ASSOCIATED LOW PRESSURE SYSTEM. THIS LOW PRESSURE SYSTEM WILL
QUICKLY TRACK FROM THE SOUTHERN PLAINS TO THE OHIO RIVER VALLEY
TONIGHT. THE GFS HAS TRENDED NORTHWEST WITH THIS RUN AND WILL
CONTINUE TO WATCH FOR ANY FURTHER NORTH OR WEST TRENDS WITH STRONG
JET COUPLING ALOFT AT THE SAME TIME...WHICH WOULD HAVE SUPPORT
FROM THE 00Z/09 ECMWF WHICH REMAINS THE STRONGEST AND FURTHEST
NORTH OF THE MODEL SUITE. FRONTOGENESIS INCREASES IN THE 850-700MB
LAYER DURING THE EVENING BEFORE MID-LEVEL DEFORMATION TAKES OVER
AS THE PRIMARY FORCING MECHANISM AS THE LOW TRACKS TO THE EAST ON
SATURDAY.
A FAIRLY LONG DURATION SNOWFALL IS EXPECTED ACROSS THE SOUTH WHILE
WE HAVE LOWERED POPS AND ACCUMULATIONS ACROSS THE NORTHERN COUNTIES.
SURFACE HIGH PRESSURE HOLDS FIRM ACROSS LAKE HURON THROUGH THE
DURATION OF THE EVENT WITH A DRY NORTHERLY COMPONENT IN THE WIND
FIELD THROUGH 700MB. THIS SHOULD LIMIT SNOW POTENTIAL ACROSS THE
SAGINAW VALLEY AND THUMB TO LITTLE OR NO ACCUMULATION. FURTHER SOUTH
TOTAL SNOWFALL WILL RANGE FROM 3 TO 6 INCHES IN THE ADVISORY ALONG
THE M-59 CORRIDOR WITH 5 TO 10 INCHES IN THE WARNING FROM I-94
SOUTH TO THE OHIO BORDER. GIVEN THE SHARP SNOWFALL GRADIENT ON THE
NORTH SIDE OF THE SYSTEM...THE HIGHEST SNOWFALL IN THE ADVISORY
WILL BE SOUTH OF M-59 WHILE THE HIGHEST SNOWFALL IN THE WARNING
WILL BE SOUTH OF I-94.
BEHIND THIS SYSTEM A SERIES OF SHORTWAVES WILL HELP TO CARVE OUT A
BROAD TROUGH OVER THE CENTRAL AND EASTERN UNITED STATES. SEVERAL
ROUNDS OF SNOW SHOWERS ARE EXPECTED WITH MINOR ACCUMULATIONS MOST
LIKELY ON MONDAY NIGHT AND LATE TUESDAY NIGHT INTO WEDNESDAY. A
SERIES OF COLD FRONTS WILL EVENTUALLY DELIVER AN ARCTIC AIRMASS TO
THE GREAT LAKES REGION WITH HIGHS ONLY REACHING THE SINGLE DIGITS ON
THURSDAY.
MARINE...
RATHER TRANQUIL CONDITIONS CAN BE EXPECTED TODAY INTO TONIGHT AS A
RIDGE OF HIGH PRESSURE DRIFTS TO OUR NORTH AND NORTHEAST. BY EARLY
SATURDAY...LOW PRESSURE WILL TRACK INTO THE OHIO VALLEY AND BRING A
GRADUALLY INCREASING NORTHEAST FLOW OVER THE AREA...WHICH WILL THEN
BACK TO THE NORTH/NORTHWEST BY SATURDAY NIGHT/SUNDAY. THIS MAY BRING
SMALL CRAFT/BRISK WIND ADVISORIES BACK TO THE FORECAST DURING THE
WEEKEND...BUT GIVEN THE BRIEF PERIOD OF NORTHEAST FLOW...CONDITIONS
WILL BE MARGINAL FOR BUILDING WAVES. WILL NOT BE ISSUING HEADLINES
WITH THIS FORECAST PACKAGE.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING...MIZ075-MIZ076-MIZ082-MIZ083...UNTIL 4 PM
SATURDAY.
WINTER WEATHER ADVISORY...MIZ068-MIZ069-MIZ070...FROM 4 PM FRIDAY
TO 1 PM SATURDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
UPDATE.......CB
AVIATION.....SF
SHORT TERM...DG
LONG TERM....KEC
MARINE.......DG
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 511 AM EST FRI JAN 9 2009 MIZ075-076-082-083-101015- WASHTENAW-WAYNE-LENAWEE-MONROE- 511 AM EST FRI JAN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WASHTENAW...WAYNE...LENAWEE AND MONROE COUNTIES. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FROM NOON TODAY THROUGH 4 PM SATURDAY. PLEASE SEE THE LATEST WINTER WEATHER MESSAGE /WSWDTX/ FOR DETAILS ON THIS STORM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WARNING CONTINUES THROUGH SATURDAY AFTERNOON. PLEASE SEE THE LATEST WINTER WEATHER MESSAGE /WSWDTX/ FOR DETAILS ON THIS STORM. AN ARCTIC AIRMASS WILL MOVE INTO SOUTHEASTERN MICHIGAN ON THE HEELS OF A DEPARTING LOW PRESSURE SYSTEM ON TUESDAY. THIS COLD AIRMASS WILL REMAIN IN PLACE OVER THE REGION THROUGH THURSDAY WITH TEMPERATURES AND WIND CHILLS OCCASIONALLY DROPPING BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF SNOW WILL BE GREATLY APPRECIATED. MIZ068>070-101015- LIVINGSTON-OAKLAND-MACOMB- 511 AM EST FRI JAN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LIVINGSTON...OAKLAND...AND MACOMB COUNTIES. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FROM 4 PM TODAY THROUGH NOON SATURDAY. PLEASE SEE THE LATEST WINTER WEATHER MESSAGE /WSWDTX/ FOR DETAILS ON THIS STORM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH NOON SATURDAY. PLEASE SEE THE LATEST WINTER WEATHER MESSAGE /WSWDTX/ FOR DETAILS ON THIS STORM. AN ARCTIC AIRMASS WILL MOVE INTO SOUTHEASTERN MICHIGAN ON THE HEELS OF A DEPARTING LOW PRESSURE SYSTEM ON TUESDAY. THIS COLD AIRMASS WILL REMAIN IN PLACE OVER THE REGION THROUGH THURSDAY WITH TEMPERATURES AND WIND CHILLS OCCASIONALLY DROPPING BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED. MIZ047>049-053>055-060>063-101015- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 511 AM EST FRI JAN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN ALONG AND NORTH OF I-69. .DAY ONE...TODAY AND TONIGHT MINOR SNOW ACCUMULATIONS OF GENERALLY AN INCH OR LESS ARE POSSIBLE ALONG THE I-69 CORRIDOR THROUGH TONIGHT. THIS SNOW WILL DEVELOP AS A LOW PRESSURE SYSTEM TRACKS FROM THE SOUTHERN PLAINS ON FRIDAY THROUGH THE OHIO VALLEY ON SATURDAY. THERE WILL BE A SHARP CUT-OFF TO ACCUMULATING SNOW ON THE NORTH SIDE OF THE SYSTEM LEAVING SOME UNCERTAINTY IN THE SNOWFALL FORECAST ALONG THE I-69 CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MINOR SNOW ACCUMULATIONS OF GENERALLY AN INCH OR LESS ARE POSSIBLE ALONG THE I-69 CORRIDOR THROUGH SATURDAY MORNING. AN ARCTIC AIRMASS WILL MOVE INTO SOUTHEASTERN MICHIGAN ON THE HEELS OF A DEPARTING LOW PRESSURE SYSTEM ON TUESDAY. THIS COLD AIRMASS WILL REMAIN IN PLACE OVER THE REGION THROUGH THURSDAY WITH TEMPERATURES AND WIND CHILLS OCCASIONALLY DROPPING BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF SNOW ACCUMULATION WOULD BE GREATLY APPRECIATED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-101015- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 511 AM EST FRI JAN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FREEZING SPRAY WILL BE POSSIBLE FROM TUESDAY THROUGH THURSDAY AS AN ARCTIC AIRMASS MOVES OVER THE CENTRAL GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1245 PM EST FRI JAN 9 2009 MIZ075-076-082-083-092000- WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE 1245 PM EST FRI JAN 9 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST SATURDAY... LIGHT TO MODERATE SNOW WILL PUSH EASTWARD ACROSS THE WARNED COUNTIES DURING THE AFTERNOON HOURS. CURRENT RADAR DEPICTIONS SHOW THE LEADING EDGE OF THE SNOW ACROSS CENTRAL SECTIONS OF WAYNE COUNTY. REDUCED VISIBILITIES OF ONE HALF MILE CAN BE EXPECTED WITH THE HEAVIEST ACTIVITY. ADDITIONAL SNOWFALL ACCUMULATIONS OF ONE HALF TO ONE INCH CAN BE EXPECTED THROUGH 3 PM. CB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1255 PM EST FRI JAN 9 2009 MIZ060-061-068>070-092000- SHIAWASSEE-GENESEE-LIVINGSTON-OAKLAND-MACOMB- INCLUDING THE CITIES OF...OWOSSO...FLINT...HOWELL...PONTIAC... WARREN 1255 PM EST FRI JAN 9 2009 LIGHT TO MODERATE SNOW WILL PUSH EASTWARD ACROSS SOUTHEASTERN MICHIGAN DURING THE AFTERNOON HOURS. CURRENT RADAR DEPICTIONS SHOW THE LEADING EDGE OF THE SNOW HAS PUSHED THROUGH PORTIONS OF LIVINGSTON AND SHIAWASSEE COUNTIES AND IS NOW ACROSS EXTREME SOUTHEASTERN OAKLAND COUNTY. REDUCED VISIBILITIES OF ONE HALF MILE CAN BE EXPECTED WITH THE HEAVIEST ACTIVITY. ADDITIONAL SNOWFALL ACCUMULATIONS WILL RANGE FROM AN INCH FOR PORTIONS OF LIVINGSTON COUNTY TO A HALF INCH OR LESS FOR MACOMB COUNTY THROUGH 3 PM. CB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
324 PM EST FRI JAN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM SNOW ADRIAN 41.90N 84.04W
01/09/2009 M0.5 INCH LENAWEE MI TRAINED SPOTTER
2 HOUR TOTAL.
0323 PM SNOW ANN ARBOR 42.28N 83.73W
01/09/2009 M0.5 INCH WASHTENAW MI TRAINED SPOTTER
3 HOUR TOTAL.
&&
DKOOKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 338 PM EST FRI JAN 9 2009 MIZ075-076-082-083-092200- WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE 338 PM EST FRI JAN 9 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST SATURDAY... AN AREA OF LIGHT TO MODERATE SNOW WILL CONTINUE TO MOVE ACROSS THE REGION THIS AFTERNOON. BRIEF BURSTS OF HEAVY SNOW WILL OCCUR DURING THIS TIME...REDUCING VISIBILITY BELOW 1 MILE. SNOW ACCUMULATION THROUGH 5 PM WILL REMAIN LESS THAN 1 INCH. UNTREATED ROADS WILL BECOME SNOW COVERED AND SLIPPERY...REQUIRING SLOWER TRAVEL SPEED DURING THE AFTERNOON COMMUTE. MIZ060>063-068>070-092200- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON... HOWELL...PONTIAC...WARREN 338 PM EST FRI JAN 9 2009 AN AREA OF LIGHT SNOW WILL CONTINUE TO MOVE ACROSS THE REGION THIS AFTERNOON. BRIEF BURSTS OF HEAVIER SNOW WILL OCCUR DURING THIS TIME...REDUCING VISIBILITY BELOW 1 MILE. SNOW ACCUMULATION THROUGH 5 PM WILL REMAIN LESS THAN A HALF AN INCH. UNTREATED ROADS WILL BECOME SNOW COVERED AND SLIPPERY...REQUIRING SLOWER TRAVEL SPEED DURING THE AFTERNOON COMMUTE. MR
The national radar mosaic for the moment the first event began.
7 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2009Every state in 2009This day in weather historyWarnings in Michigan, January 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 149379, 149380, 149381, 149382, 149383, 149384, 149385.